PDA

View Full Version : painkillers



suzyjay
05-21-2007, 10:23 AM
Can anyone give me suggestions for coming off pain meds with the least amount of side effects. I tried to come off hydrocodone apap 7.5 750 and had terrible withdrawal symptoms. My doctor said go back on hyrocodone once a day for two weeks and try again. I'm so afraid the symptoms will return.

Sue

n2starz
05-21-2007, 12:22 PM
I am in the process of stepping off of my pills and have found that cold-turkey is not the way to go. So I started taking one fewer a day each week, and replacing one dose I was not taking with Tylenol. Now I'm at the point where I take one Vicodin in the morning and 2 Tylenol in the afternoon/evening if I need. Today I actually tried taking Tylenol in the morning (ie. 0 Vicodin). Admittedly, I do feel more stiff and sluggish today, but overall the step-down approach I took seemed to help minimize the withdrawal side effects. The best part is that my stomach isn't as upset as it used to be, and my appetite seems to be returning some!

If removing a whole dosage out of your daily routine proves to carry too many undesirable side effects, you might be able to try halfing a pill dosage. Just an idea.

Good luck!

lelc2002@yahoo
05-21-2007, 03:30 PM
I was told by an HSS pain management Dr. to wean off very gradually by cutting the pills in half then quarters until you are off. I mainly needed a half at night as I weaned off & the pain subsided. In the end, I cut the pills(percoset) as tiny as I could, to use as little as possible!....Ly :)

suzyjay
05-21-2007, 06:20 PM
Thanks.

:)

Shari
05-22-2007, 02:40 AM
Hi Sue,

I was on the 75/750 Hydrocodone for almost a year, and I finally asked my family doctor to cut me back to the lowest dosage. I went from the extra stenght ones to the lowest dosage, and now that I think about it I did have some withdrawl symptoms, that I attributed to menopause. But I don't think that was the case.

It wasn't all that hard for me to go through the side effects of reducing my meds. I would get the hot flashes and then the cold ones. But once I got use to the lesser dosage, I was fine.

We all react differenty, in so many ways to this surgery, and it is unfortunate that after what we have just gone through, that we have to have that trial and error period.

I am 2 years post op, and I can honestly say that I am so glad I had it done!!! I still have some bad days, and on those days, I sometimes think I made a mistake, I think that's only normal, but when I get right down to the nitty gritty, I feel I made the right decision.

Sorry I rambled,
Shari

miranda_m
06-05-2007, 09:19 AM
This is an interesting post for me to reply too. My surgery was 6 weeks ago. I have cut down my pain med at night but still on the same dose of dihydrocodeine in the day. When do you start reducing your pain med? or did you just wait for the doctor to tell u?
I am fed up of being tired.
Miranda

MishP
06-05-2007, 10:28 AM
I'm very nervous about taking the pain medication. Will I be required to take it? I'm afraid of becoming addicted.

When I had my C-section, I only took a very strong dose of Ibuprofen and I was okay. They wanted to give me darvaset, but I refused.

Did anyone refuse the pain meds? Any suggestions?

Thanks.